If your doctor feels you need Metformin, the cinnamon alone won't lower your blood sugar. Some people have reported some success with adding cinnamon, so it can't hurt to try. What is important, though, is to make sure in addition to taking the Metformin, you lower your carb intake, lose weight if needed, and get regular exercise. Those things will help your blood sugar a lot more than cinnamon!
As Zoelula stated, cinnamon alone is not sufficicient. You might also go to a health food store and purchase some Chromium GTF (Glucose Tolerance Factor) capsules. There is some evidence that the Chromium GTF will help during the early stages of diabetes.
Zoelula's suggestion to lose weight and exercise are right on the money.
Metformin works when properly taken. You must, however, adhere to diabetes nutritional guidelines and exercise on a regular basis for it to do its job.
Personally speaking Metformin and cinnamon have no side effects when taken simultaneously. Does cinnamon help lower my glucose levels? Yes, in some ways it does. Will it work for you? Yes/no. Cinnamon works for some people and not for others...won't hurt to try but bear in mind you may not see any changes for 3-4 months down the road.
In the U.S., two types of cinnamon are sold in supermarkets and supplement stores, Cinnamomum Zeylanicum and Cinnamomum Cassia. Cinnamomum Cassia is the form that has been most widely used in scientific studies of cinnamon's medical efficacy. Choose wisely. Recommended dose is 2 grams with each meal.
Before taking any supplement talk to your doctor and/or pharmacist, or other healthcare provider about potential negative side effects.
Metformin is good if your kidneys are healthy. Metformin only helps your body process insulin. Ask your doctor about switching to Janumet - combo with Metformin. Regarding Cinnamon - it is effective in regulating sugar for Mellilitus II diabetics. You can take it in conjunction with any medicine. IMHO - fresh or using the sticks in a tea are the most effective!
I am suddenly having morning high sugars. Tracking good, exercise, meds, can't figure it out. I have lost a few pounds recently. Everything else has been the same for years. A1c is 6.2. Wake up with sugar 178. Any ideas?
Its probably DP (Dawn Phenomenon) your liver getting ready for the day by dumping glucose so you have energy to get up and chaise down that antelope before lunch. Problem is your pancreas forgot or cant deliver the insulin needed to control the BG. So BG goes UP.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.